MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204397
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that 6 weeks after a reconstruction of the anterior cruciate surgery, the patient had a infiltration at the site of a postoperative wound on the anterior surface of the tibia; the body temperature did not increase.The patient received anti-inflammatory treatment, without effect.An autopsy of the formation in the postoperative cicatrix was performed, a cloudy, mucus-fibrous content of white-yellow color was obtained.Current patient status is good.
 
Additional Manufacturer Narrative
One 72204397 biosure regenesorb 7x30mm screw used for treatment, was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1.Adherence to the ifu recommendations.2.Use of other than recommended prep instrument size or types.3.Getting entangled with other instruments or devices.4.Stripping or over torque.5.Damaged prep instruments.6.Unexpected bone density/condition.Any surgical procedure carries a degree of risk and possible side effects.There is no objective evidence to suggest a direct link between the surgical site infection (ssi) and products used during the procedure.Product met specifications upon release to distribution.Mimb review: assess severity of complaint case to determine if additional action and further inputs are required for inclusion in medical assessment.Determine if a medical assessment would be performed based on a review of the complaint detail and further recommendations from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) 6 weeks after a reconstruction of the anterior cruciate surgery, a female patient discovered some swelling at the site of a postoperative wound on the anterior surface of the tibia; the patient was afebrile.Antinflammatory treatment was provided to no avail.¿an autopsy of the formation in the postoperative cicatrix was performed, a cloudy, mucus-fibrous content of white-yellow color was obtained.¿ it was also reported ¿after autopsy of the formation in the postoperative cicatrix, the patient's wound was cleansed and healed.Presumably it was an inflammation of the hematoma that was not associated with the implanted biosure regenesorb¿ in conclusion no demographical information was shared other than gender.No labs or x-rays were presented for analyses.No operative records were submitted.A photo was sent which confirms the reported erythematous inflamed surgical incision.Patient was treated with anti-inflammatory meds.Inflammation of a postop hematoma as stated by the surgeon could be the root cause.This would be a procedure related complication instead of a failure of the s&n device itself.Patient impact beyond the infiltrate and discomfort cannot be determined.

Brand Name
SCREW BIOSURE REGENESORB 7MM X 30MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8792041
Report Number1219602-2019-00816
Device Sequence Number11273418
Product Code MAI
UDI-Device Identifier00885554036732
UDI-Public00885554036732
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72204397
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;